Alert archive / Georgia / Frost Advisories in 2012
Frost Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 9, 2012, 3:01 PM EST for 5 counties in Georgia. It took effect at Nov 10, 2012, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2012, 3:01 PM EST (20:01 UTC)
- In effect from
- Nov 10, 2012, 3:00 AM EST
- Expired
- Nov 10, 2012, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS72 KCHS 092001 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 301 PM EST FRI NOV 9 2012 GAZ087-088-100515- /O.NEW.KCHS.FR.Y.0004.121110T0800Z-121110T1400Z/ JENKINS-SCREVEN- INCLUDING THE CITIES OF...MILLEN...SYLVANIA 301 PM EST FRI NOV 9 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY. * LOCATIONS: JENKINS AND SCREVEN COUNTY IN SOUTHEAST GEORGIA INCLUDING THE CITIES OF SYLVANIA...NEWINGTON...ROCKY FORD...AND MILLEN... * HAZARDS: FROST. * TEMPERATURES: LOWS WILL BE IN THE MIDDLE 30S EXCEPT FOR A FEW ISOLATED POCKETS THAT BRIEFLY DROP TO NEAR FREEZING. * TIMING: LATE TONIGHT PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JRL
4 follow-up statements
676 WWUS72 KCHS 092302 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 602 PM EST FRI NOV 9 2012 GAZ087-088-100715- /O.CON.KCHS.FR.Y.0004.121110T0800Z-121110T1400Z/ JENKINS-SCREVEN- INCLUDING THE CITIES OF...MILLEN...SYLVANIA 602 PM EST FRI NOV 9 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... * HAZARDS: SCATTERED FROST. * LOCATIONS: JENKINS AND SCREVEN COUNTY IN SOUTHEAST GEORGIA... INCLUDING COMMUNITIES SUCH AS MILLEN...PERKINS...SCARBORO... HILLTONIA...NEWINGTON AND SYLVANIA. * TEMPERATURES: MID 30S. A FEW SPOTS COULD BRIEFLY DROP TO FREEZING JUST BEFORE SUNRISE SATURDAY. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST BETWEEN 4 AM AND 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ST
013 WWUS72 KCHS 100239 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 939 PM EST FRI NOV 9 2012 GAZ099>101-101045- /O.EXA.KCHS.FR.Y.0004.121110T0800Z-121110T1400Z/ CANDLER-BULLOCH-EFFINGHAM- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD 939 PM EST FRI NOV 9 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY. * HAZARDS: SCATTERED FROST. * LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND NORTH OF A LINE FROM METTER TO BROOKLET TO SPRINGFIELD. THIS INCLUDES COMMUNITIES SUCH AS MILLEN...HILLONTIA...SYLVANIA... PORTAL...STATESBORO AND CLYO. * TEMPERATURES: MID 30S. A FEW SPOTS COULD BRIEFLY DROP TO FREEZING JUST BEFORE SUNRISE SATURDAY. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST BETWEEN 4 AM AND 8 AM. * IMPACTS: THE FROST MAY DAMAGE OUTSIDE OR COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ087-088-101045- /O.CON.KCHS.FR.Y.0004.121110T0800Z-121110T1400Z/ JENKINS-SCREVEN- INCLUDING THE CITIES OF...MILLEN...SYLVANIA 939 PM EST FRI NOV 9 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... * HAZARDS: SCATTERED FROST. * LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND NORTH OF A LINE FROM METTER TO BROOKLET TO SPRINGFIELD. THIS INCLUDES COMMUNITIES SUCH AS MILLEN...HILLONTIA...SYLVANIA... PORTAL...STATESBORO AND CLYO. * TEMPERATURES: MID 30S. A FEW SPOTS COULD BRIEFLY DROP TO FREEZING JUST BEFORE SUNRISE SATURDAY. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST BETWEEN 4 AM AND 8 AM. * IMPACTS: THE FROST MAY DAMAGE OUTSIDE OR COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ST
375 WWUS72 KCHS 100900 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EST SAT NOV 10 2012 GAZ087-088-099>101-101400- /O.CON.KCHS.FR.Y.0004.000000T0000Z-121110T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD 400 AM EST SAT NOV 10 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * HAZARDS: SCATTERED FROST. * LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND NORTH OF A LINE FROM METTER TO BROOKLET TO SPRINGFIELD. THIS INCLUDES COMMUNITIES SUCH AS MILLEN...HILLTONIA...SYLVANIA... PORTAL...STATESBORO AND CLYO. * TEMPERATURES: MID 30S. A FEW SPOTS COULD BRIEFLY DROP TO FREEZING JUST BEFORE SUNRISE SATURDAY. * TIMING: THE RISK FOR SCATTERED FROST WILL BE THE GREATEST BETWEEN PRIOR TO 8 AM. * IMPACTS: THE FROST MAY DAMAGE OUTSIDE OR COLD SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
880 WWUS72 KCHS 101337 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 837 AM EST SAT NOV 10 2012 GAZ087-088-099>101-101445- /O.EXP.KCHS.FR.Y.0004.000000T0000Z-121110T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD 837 AM EST SAT NOV 10 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES HAVE QUICKLY WARMED INTO THE LOWER 40S AND FROST FORMATION IS NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 9, 1:33 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 9, 1:33 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 133 PM EST FRI NOV 9 2012 .SYNOPSIS... HIGH PRESSURE WILL EXPAND ACROSS THE REGION THROUGH EARLY NEXT WEEK. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON TUESDAY...FOLLOWED BY MORE HIGH PRESSURE THEREAFTER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DEEP LAYERED RIDGING WILL CONTINUE TO SUPPLANT EAST COAST TROUGHING TODAY WITH SUNSHINE FOR OUR REGION. LIGHT AND VARIABLE FLOW ON TAP WITH A WEAK SURFACE RIDGE AXIS DEVELOPING WEST TO EAST THROUGH THE SAVANNAH RIVER ENTRANCE LATER TODAY. LOW LEVEL THICKNESS VALUES SUPPORT OUR ONGOING HIGH TEMP SCHEME IN THE UPPER 60S TO LOWER 70S. NO SIGNIFICANT CHANGES TO THE FORECAST TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... STRONG RADIATIONAL COOLING ONCE AGAIN TONIGHT WITH MAINLY CLEAR SKIES AND NEAR CALM WINDS. INLAND AREAS CAN EXPECT LOW TEMPS TO DIP INTO THE MID 30S WITH SCATTERED FROST AGAIN ON SAT MORNING. PATCHY FROST IS LIKELY IN AREAS CLOSER TO I-95 IN GEORGIA AND U.S. 17 IN SE SOUTH CAROLINA AS READINGS FALL INTO THE 36-39 DEGREE RANGE. QUIET WEATHER WILL PERSIST THIS WEEKEND WITH A LARGE AREA OF HIGH PRESSURE DOMINATING THE PATTERN OVER THE SOUTHEASTERN UNITED STATES. OVERALL...HIGH TEMPS WILL MODIFY THROUGH THE WEEKEND AS MID LVL RIDGING BUILDS OVER THE AREA WHILE LIGHT ONSHORE WINDS DEVELOP. CLEAR TO MOSTLY SUNNY SKIES AND 1000-850MB THICKNESS VALUES SUPPORT TEMPS IN THE LOW 70S SATURDAY...THEN WARMING INTO THE MID 70S SUNDAY AND INTO THE MID/UPPER 70S BY MONDAY. CLEAR AND CALM WIND NIGHTS WILL FAVOR RADIATIONAL COOLING EACH NIGHT...WITH TEMPS IN THE LOW 40S INLAND TO LOW 50S ALONG THE COAST SATURDAY NIGHT...THEN WARMING INTO THE LOW 50S INLAND TO THE LOW 60S ALONG THE COAST SUNDAY NIGHT. LOW LVL MOISTURE WILL GRADUALLY INCREASE OVER THE AREA SUNDAY INTO MONDAY WITH A LIGHT ONSHORE FLOW PERSISTING WHILE SFC HIGH PRESSURE SHIFTS NORTHEAST AND THEN OFFSHORE. EXPECT CLOUD COVER TO INCREASE LATE SUNDAY INTO MONDAY AS A RESULT OF THE INCREASING MOISTURE AND THE DEVELOPMENT OF A WEAK COASTAL TROUGH ALONG THE SOUTHEAST GEORGIA COAST. AT THIS TIME...CONDITIONS DO NOT WARRANT THE MENTION OF PRECIP THROUGH MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... VERY LITTLE CHANGES HAVE BEEN MADE TO THE FORECAST NEXT WEEK. A STRONG MID/UPPER LVL RIDGE WILL SHIFT OFFSHORE AS A STRONG TROUGH TRACKS ACROSS THE CENTRAL CONUS EARLY WEEK. A COLD FRONT ASSOCIATED WITH THIS TROUGH WILL APPROACH THE FORECAST AREA LATE MONDAY BEFORE SHIFTING TO THE ATLANTIC TUESDAY...THUS RESULTING IN A SLIGHT CHANCE TO CHANCE OF SHOWERS. STRONG HIGH PRESSURE WILL THEN BUILD FROM THE NORTH BEHIND THE FRONT AND RESULT IN DRY CONDITIONS THROUGH LATE WEEK. OVERALL...TEMPS WILL START OFF IN THE LOW/MID 70S TUESDAY BEFORE QUICKLY COOLING OFF INTO THE MID 60S THROUGH LATE WEEK. OVERNIGHT LOWS WILL RANGE AROUND 40 INLAND TO THE LOW 50S ALONG THE IMMEDIATE COAST. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR. EXTENDED AVIATION OUTLOOK...VFR IS EXPECTED TO PREVAIL. && .MARINE... HIGH PRESSURE WILL LEAD TO QUIET CONDITIONS OVER THE COASTAL WATERS THROUGH MONDAY WITH WINDS AT OR BELOW 15 KT AND SEAS BETWEEN 1-3 FT NEARSHORE AND 3-5 FEET FOR GEORGIA WATERS BEYOND 20 NM. A COASTAL TROUGH MAY DEVELOP ALONG THE GEORGIA COAST LATE SUNDAY INTO MONDAY...LEADING TO A FEW SHOWERS OVER WATERS...BUT CONFIDENCE REMAINS TOO LOW AT THIS TIME FOR MENTION OF PRECIP IN THE FORECAST. BY TUESDAY...HIGH PRESSURE WILL SHIFT NORTHEAST WHILE A COLD FRONT BEGINS TO PASS OVER THE WATERS. EXPECT WINDS TO BECOME NORTH/NORTHEAST AND SEAS TO GRADUALLY BUILD POST FROPA TUESDAY...BEFORE APPROACHING SMALL CRAFT ADVISORY LEVELS FOR OUTER GEORGIA WATERS LATE TUESDAY INTO MIDDLE WEEK AS SWELLS INCREASE FROM THE NORTHEAST. && .EQUIPMENT... THE DOWNTOWN OBSERVATION SITE HAS BEEN RETURNED TO SERVICE. WE WILL UPDATE YESTERDAY/S CLIMATE SUMMARY BY 4 PM AND WE EXPECT TO ISSUE REGULAR CLIMATE DATA FOR TODAY AT 515 PM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...DPB LONG TERM...DPB AVIATION...JRL MARINE...DPB EQUIPMENT...JRL
Hazardous weather outlook, Nov 9, 8:38 AM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 838 AM EST FRI NOV 9 2012 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 101345- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 838 AM EST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST...SCATTERED FROST IS EXPECTED TO DEVELOP IN SOME INLAND AREAS AGAIN SATURDAY MORNING. A FROST ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ117-119-139-141-101345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 838 AM EST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Georgia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.